Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 269, NWS Dodge City, KS

October 4, 1995Comanche County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Oct 4, 1995, 7:24 PM CDT for Comanche County, Kansas. It was in force for 36 min.

The area

The counties it named.

The facts

Issued
Oct 4, 1995, 7:24 PM CDT (00:24 UTC)
Expired
Oct 4, 1995, 8:00 PM CDT
In force
36 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Comanche County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -178 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-178 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 050027 RRA
SVRDDC
KSC033-050100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
724 PM CDT WED OCT 4 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  800 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...COMANCHE COUNTY
 
AT 723 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES
SOUTHWEST OF COLDWATER. THIS STORM WAS MOVING NORTHEAST AT 30 MPH AND
WILL MOVE THROUGH PROTECTION BY 730 PM AND BE NEAR COLDWATER AND
BUTTERMILK BY 745 PM.
 
PERSONS IN THE PATH OF THE STORM SHOULD MOVE INDOORS TO A STURDY
SHELTER AND STAY AWAY FROM WINDOWS.
 
GERAfRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:54 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Oct 4, 3:54 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT WED OCT 4 1995

FCST PROBLEM TNGT IS LOW TEMPS. DWPTS IN 30S COMING IN BEHIND LOW PSR
SYS AND SEE NO REASON WHY THESE DWPTS WILL NOT BE ADVECTED IN BY THE
WEST TO NORTHWEST WINDS OVERNIGHT. WILL GO NEAR FAN ON TEMPS TNGT.
SECOND PROBLEM IS CHANCE OF SCT SVR CNVCTN IN THE EAST CWA. DWPTS
GRADUALLY RISING INTO LOW TO MID 50S ALONG OK BORDER AND ARE TRYING
TO PULL UP AHD OF DRY LINE NEAR DDC ATTM. COLD FRONT STILL WELL TO
THE WEST TO NORTHWEST. A FEW CU ARE FORMING ALONG DRY LINE ATTM AND
NEED A FEW MORE DEGREES OF TEMP TO DEVELOP. WILL STAY WITH 20 PCT
CHANCE SVR WORDING TILL DRY LINE TROF PASSAGE.

TMRW..WRAP AROUND CLOUDS MAY PRODUCE SOME SHOWERS FROM DDC AND NORTH
IN 70 PCT MEAN RH. STRONG WINDS WITH GOOD PRESSURE GRADIENT AGAIN
LIKELY. WITH CLOUD AMTS PM TEMPS TO BE NEAR COOLER FAN GUID.

DDC 42/60 38/65 35 120  GCK 42/60 37/65 33 120  EHA 40/64 36/68 36 1106
LBL 40/63 37/67 36 110  HYS 45/58 37/58 32 240  P28 49/68 43/68 39 210

KRUSE

In the hours before

Special weather statement, Oct 4, 2:03 PM CDT, 5 hours 21 minutes before
KSZ030-031-043-044-045-046-063-064-076-077-078-086-087-088-042000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
203 PM CDT WED OCT 4 1995

...THE WIND ADVISORY HAS BEEN CANCELLED FOR PART OF SOUTHWEST KANSAS...

STRONG LOW PRESSURE AND A TRAILING TROUGH OF LOW PRESSURE WAS MOVING
INTO SOUTHWEST KANSAS CAUSING THE WINDS TO SHIFT AROUND TO THE WEST TO
NORTHWEST. WINDS SPEEDS HAVE BEEN DECREASING TO 10 TO 20 MPH AS THIS
SYSTEM ADVANCES EASTWARD SO THE WIND ADVISORY IS NO LONGER IN EFFECT
GENERALLY WEST OF A LINE FROM ASHLAND TO DODGE CITY AND HAYS FOR THE
REMAINDER OF THE AFTERNOON.

KRUSE
Special weather statement, Oct 4, 2:06 PM CDT, 5 hours 18 minutes before
KSZ030-031-043-044-045-046-063-064-076-077-078-086-087-088-042000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
203 PM CDT WED OCT 4 1995

...THE WIND ADVISORY HAS BEEN CANCELLED FOR PART OF SOUTHWEST KANSAS...

STRONG LOW PRESSURE AND A TRAILING TROUGH OF LOW PRESSURE WAS MOVING
INTO SOUTHWEST KANSAS CAUSING THE WINDS TO SHIFT AROUND TO THE WEST TO
NORTHWEST. WINDS SPEEDS HAVE BEEN DECREASING TO 10 TO 20 MPH AS THIS
SYSTEM 8ADVANCES EASTWARD SO THE WIND ADVISORY IS NO LONGER IN EFFECT
GENERALLY WEST OF A LINE FROM ASHLAND TO DODGE CITY AND HAYS FOR THE
REMAINDER OF THE AFTERNOON.

KRUSE

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.